Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2014, 6:52 PM MDT for Cherry County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 6:52 PM MDT (00:52 UTC)
- Expired
- Jun 4, 2014, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:12 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS53 KLBF 050052
SVRLBF
NEC031-050145-
/O.NEW.KLBF.SV.W.0082.140605T0052Z-140605T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM MDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM MDT
* AT 647 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHWEST OF MERRIMAN TO 7 MILES NORTHWEST
OF RUSHVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERRIMAN...ELI...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...ROCK HILL...BAYONNE...MORGAN LAKE...INTERSECTION OF HIGHWAY
20 AND IRWIN ROAD...HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 113 AND 150.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 209 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN SHERIDAN COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4300 10132 4299 10132 4244 10204 4245 10207
4300 10208
TIME...MOT...LOC 0051Z 268DEG 38KT 4319 10191 4280 10249
HAIL...0.75IN
WIND...60MPH
$$
ROBERG2 follow-up statements
852
WWUS53 KLBF 050117
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT WED JUN 4 2014
NEC031-050145-
/O.CON.KLBF.SV.W.0082.000000T0000Z-140605T0145Z/
CHERRY NE-
717 PM MDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 745 PM MDT...
AT 715 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORDON...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERRIMAN...ELI...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...ROCK
HILL...BAYONNE...IRWIN...MORGAN LAKE...INTERSECTION OF HIGHWAY 20 AND
IRWIN ROAD...INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND HIGHWAY
61 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 113 AND 150.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 209 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4300 10132 4299 10132 4244 10204 4245 10207
4300 10208
TIME...MOT...LOC 0117Z 272DEG 41KT 4284 10209
HAIL...1.00IN
WIND...60MPH
$$
ROBERG323
WWUS53 KLBF 050142
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT WED JUN 4 2014
NEC031-050152-
/O.EXP.KLBF.SV.W.0082.000000T0000Z-140605T0145Z/
CHERRY NE-
742 PM MDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 845 PM CDT/745 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM MDT.
LAT...LON 4300 10132 4299 10132 4244 10204 4245 10207
4300 10208
TIME...MOT...LOC 0142Z 272DEG 41KT 4283 10170
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:45 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 4, 5:45 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 PM CDT WED JUN 4 2014 .SYNOPSIS... ISSUED AT 343 PM CDT WED JUN 4 2014 A SERIES OF CONVECTIVE TSTM COMPLEXES ARE EXPECTED DAILY THROUGH SATURDAY. MOST OF THESE SYSTEMS WILL TRACK SOUTH THROUGH THE HIGH PLAINS BRUSHING WRN NEB. ENERGY MOVING THROUGH THE NRN PLAINS TRIGGERING THE TSTM COMPLEXES WILL OCCASIONALLY BE SUFFICIENT TO PRODUCE SHOWERS AND TSTMS FARTHER EAST ACROSS NCNTL NEB HOWEVER THIS RAIN SHOULD BE FAIRLY LIGHT. RAIN AND OR TSTMS ARE POSSIBLE SUNDAY AND TUESDAY. CONDITIONS NEXT TUESDAY WILL BE MONITORED FOR SEVERE STORM DEVELOPMENT THE REST OF THIS WEEK AND OVER THE WEEKEND. && .UPDATE... ISSUED AT 644 PM CDT WED JUN 4 2014 UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH FOR THE PANHANDLE AND PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 343 PM CDT WED JUN 4 2014 A STORMY NIGHT IS EXPECTED FOR THE AREA. NEXT WAVE IS CROSSING THE CENTRAL/NORTHERN ROCKIES THIS AFTERNOON AND FIRING STORMS OUT IN WYOMING. THE ACTIVITY IS EXPECTED TO CONTINUE TO BUILD THIS EVENING AS IT DRIFTS EAST. THE MAJORITY OF THE MODELS CONGEAL INTO AN MCS THAT WILL TRACK ESE ACROSS THE WESTERN NEB OVERNIGHT. WEAK HIGH PRESSURE ACROSS EASTERN S DAKOTA/NEB WILL ALLOW FOR SE WINDS TO USHER IN BETTER MOISTURE FROM THE SOUTH...WITH PRECIP WATER AN INCH TO 1.25 INCHES. ELEVATED INSTABILITY OF AROUND 1K J/KG WILL BE AIDED BY THE NOSE OF A 25 KT LL JET TO HELP SUSTAIN THE ACTIVITY. ALL IN ALL THE THREAT APPEARS TO BE HEAVY RAIN AND HAIL. A SECOND WAVE OVER N CENTRAL LOOKS TO BE THE BEST LOCATION FOR ACTIVITY IN THE MORNING...ALTHOUGH IT MAY BE EAST OF THE CWA. THE MCS ACROSS THE WEST SHOULD BE DIMINISHING IF NOT EXITING INTO KS. BY LATE MORNING INTO THE AFTERNOON A BREAK IN THE ACTION IS LIKELY. STILL HAVING A COOL AIRMASS AND WITH MORNING CLOUDS...HIGHS SHOULD REMAIN IN THE UPPER 70S TO AROUND 80. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 343 PM CDT WED JUN 4 2014 THURSDAY NIGHT THROUGH SATURDAY...TANDEM UPPER LEVEL COLD POOLS ACROSS THE NORTHEAST PACIFIC AND CNTL CANADA WILL CONTINUE TO EJECT NRN STREAM ENERGY THRU THE HIGH PLAINS. DISTURBANCES MOVING OUT OF THESE UPPER LEVEL LOWS WILL MAINLY AFFECT THE WRN ZONES WITH THE BEST CHANCES FOR TSTMS. COOL HIGH PRESSURE BUILDING THRU THE UPPER MIDWEST WILL POSITION THE BEST RETURN FLOW ACROSS WRN NEB AND INTO WYOMING. THE SUBTROPICAL JET AND RICH GULF MOISTURE WILL BE PROVIDING THE BEST UPPER LEVEL SUPPORT FOR STORM DEVELOPMENT ACROSS KS. SO IT LOOKS LIKE MOSTLY TABLE SCRAPS FOR A GOOD PORTION OF WRN AND NCNTL NEB AS FAR AS RAIN CHANCES ARE CONCERNED. BY SATURDAY...HIGH PRESSURE BUILDS THROUGH THE NRN HIGH PLAINS HOLDING TEMPERATURES SATURDAY IN THE 60S. THE FORECAST USES A BLEND OF THE GFS...SREF...NAM AND ECM FOR POPS. THE GEM WAS THE EASTERN MOST SOLN AND APPEARED TO BE AN OUTLIER SOLN GIVEN THE PATTERN FAVORING HIGH PLAINS STORM DEVELOPMENT. THE RAP MODEL GIVES INSIGHT TO THIS BIAS AS IT IS WEST OF THE NAM SOLN FOR THE HIGH PLAINS MCS FCST TO DEVELOP LATE TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE FOCUSED SOUTH AND WEST OF THE FCST AREA ACROSS KS AND ERN COLO. THE HIGH PRESSURE BUILDING THROUGH THE UPPER MIDWEST SHOULD KEEP THE FCST AREA GENERALLY COOL AND STABLE AT THE SFC. SO SEVERE STORM DEVELOPMENT IS 5 PERCENT OR LESS ACROSS NEARLY ALL OF THE FCST AREA THURSDAY AND FRIDAY. SWRN NEB WOULD BE THE AREA MOST FAVORED FOR STORM DEVELOPMENT AS ACTIVITY DEVELOPS ACROSS ERN WY/ERN COLO AND MOVES EAST AND SOUTHEAST. SATURDAY NIGHT THROUGH WEDNESDAY...THE GFS AND ECM SHOW A FAIRLY DECENT NRN STREAM DISTURBANCE MOVING THRU NRN NEB SUNDAY. THE GEM WAS WEAKER AND DRIER WITH THIS CHANCE OF RAIN. WINDS ALOFT RELATIVE TO THE INSTABILITY IN THE GFS AND ECM SOLNS APPEAR TO BE TOO STRONG FOR ORGANIZED STRONG OR SEVERE THUNDERSTORMS. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THIS EVENT...MAINLY ACROSS NRN NEB. ANOTHER PERHAPS MORE SUBSTANTIAL OPPORTUNITY FOR STORM DEVELOPMENT IS ON TUESDAY. BULK SHEAR IN THE GFS AND ECM INCREASE TO 40 TO 50 KT AND THE GFS SHOWS THE BULK RICHARDSON NUMBER BETWEEN 30 AND 40 WITH LIFTED INDICES AROUND -10C. THE ECM SHOWS CAPE AROUND 1500J/KG AND THE GFS SHOWS PRECIPITABLE WATER LESS THAN 1.25 INCHES...WELL BELOW YESTERDAYS MEGA-SEVERE EVENT. STILL...THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AND THIS POTENTIAL EVENT WILL BE CLOSELY MONITORED THE REST OF THE WEEK AND OVER THE WEEKEND. THE REST OF THE FORECAST IS DRY OR FEATURES ISOLATED POPS. SOME VERY COOL AIR WILL DROP DOWN FROM CANADA. H700MB TEMPS FALL TO NEAR 0C ACROSS NRN NEB SUNDAY AND THIS SHOULD LIMIT HIGHS SUNDAY TO THE 60S WITH LOW IN THE 40S IN THE MORNING. THEREAFTER...HEIGHTS ALOFT RISE AND MOISTURE RETURNS IN PREPARATION FOR TSTM DEVELOPMENT LATE TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 644 PM CDT WED JUN 4 2014 THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER TERRAIN OF THE NEBRASKA PANHANDLE AND MOVE JUST NORTH OF EAST AROUND 30KTS INTO THE NEBRASKA SANDHILLS THROUGH THE LATE EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. AS THE STORMS PROGRESS EAST SOME MVFR CEILINGS MAY DEVELOP BEHIND THE STORMS OVER WESTERN NEBRASKA. && .HYDROLOGY... ISSUED AT 343 PM CDT WED JUN 4 2014 RECENT RAINFALL AND MOUNTAIN SNOWMELT ACROSS THE SOUTH PLATTE BASIN CONTINUES TO CAUSE RISES TO THE SOUTH PLATTE RIVER IN COLORADO. LATEST CALCULATIONS ARE RESULTING IN RISES OF THE SOUTH PLATTE RIVER INTO WESTERN NEBRASKA TO AROUND BANK FULL EARLY NEXT WEEK. AT THIS TIME FLOODING IS NOT EXPECTED...HOWEVER ADDITIONAL RAINFALL IS POSSIBLE OVER AREA WHICH WOULD ADD TO THE PEAK FLOW. THIS WILL NEED TO BE MONITORED CLOSELY THROUGH THE REST OF THIS WEEK AND INTO NEXT WEEK. THE MODELS ARE BRINGING THE CREST TO ROSCOE MONDAY INTO TUESDAY. THE SOUTH PLATTE AT NORTH PLATTE WILL ALSO BE SEEING A NOTICEABLE RISE NEXT WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...MASEK LONG TERM...CDC AVIATION...POWER HYDROLOGY...MASEK
Hazardous weather outlook, Jun 4, 3:13 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 PM CDT WED JUN 4 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-052115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 413 PM CDT WED JUN 4 2014 /313 PM MDT WED JUN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE WESTERN NEBRASKA SANDHILLS AND THE EASTERN PANHANDLE THIS EVENING AND OVERNIGHT. A WEAK FRONT COMING INTO WESTERN NEBRASKA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS EVENING...CONTINUING THROUGH THE NIGHT. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS WITH THUNDERSTORMS MAINLY THIS EVENING. MAINLY A HAIL THREAT EXISTS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE NEARLY EACH DAY...BUT STORMS ARE MORE LIKELY FRIDAY AFTERNOON...EVENING AND OVERNIGHT. A FRONT COMING THROUGH NEBRASKA FRIDAY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THOUGH THE UNCERTAINTY IS HIGH...THE MOISTURE AND WIND MAY BE FAVORABLE FOR SEVERE STORM DEVELOPMENT IN SOUTHERN AND WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 4, 3:01 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 7 N BASSETT 42.68N 99.54W
06/03/2014 M1.75 INCH ROCK NE TRAINED SPOTTER
&&
TKECKLocal storm report, Jun 4, 6:48 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 18 N HAY SPRINGS 42.94N 102.69W
06/04/2014 E60 MPH SHERIDAN NE PUBLIC
WIND ESTIMATED AT 60+ MPH WITH PEA SIZE HAIL
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 62 min |
| Jun 4, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jun 4, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 57 min |
| Jun 4, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 62 min |
| Jun 5, 10:34 AM MDT | River Flood Watch | LBF | Deuel, Keith | 23 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.